Kennedys Disease Community
08-21-2011, 12:20 PMMike Murphy
I have taken Simvastatin from time to time to control my Cholesterol which 'flirts' with high-normal and too high. I am not currently taking it now but have read a lot of stuff about Statins and their side affects in Neuromuscular Disease patients. Any good info on this as to whether it should be avoided?
I'm glad you posted this as my husband takes Simvistatin and they just raised the dose. Sounds like he shouldn't be taking it at all?
God is the greatest physician of all.
08-22-2011, 02:43 PMDave Y
Over the past 6+ years I have been prescribed a number of different statins to fight high cholesterol and experienced moderate to severe muscle pain with all of them. In part that muscle pain and testing for some other neurological issues lead to my KD diagnosis. After teh KD diagnosis my primary care physician agreed to a new plan and took me off of the cholesterol medicine. I agreed to improve my eating habits. Over the last two years I have experienced significantly less pain and have frequently been able add walking to my exercise routine. My weight is down along with my cholesterol; it is not as low as my docotr would like but we agreed that the reduced pain and the associated life style improvements are worth the elevated heart risk at least for now.
08-29-2011, 01:09 PMBruce
Dave, thanks for sharing your experiences. Mike, thanks for posting this subject. It is an interesting one. I currently do not take any statins, but who knows what tomorrow will bring.
I´ve had big problems with statins. Though being scientifically described, I tried it anyway under medical control (2 different types), and it´s like poison for us.
Now I´m taking a milk prep with plant stanols added, and it works. Having blood control each 3 months.
Neithermy brother nor I can tolerate statins. Niacin, vitamin B3 works well and is also very safe, and cheap.
06-23-2013, 03:49 PMAllanR
I had muscle weakness and mild pain in my legs from taking a statin. I use Lopid (Gemfibrozil) for high cholesterol, and I just received my best numbers ever (200 total).
01-29-2014, 01:23 PMpioneer07
The most widely recognized statin reaction is muscle torment. You may feel this torment as a soreness, tiredness or shortcoming in your muscles. The agony could be a mellow inconvenience, or it might be intense enough to make your day by day exercises challenging. Case in point, you may discover climbing stairs or strolling to be uncomfortable or tiring.
07-21-2021, 04:00 AMbluefo
Is there any new or updated information about the use of statins for KD patients?